Mathematical structure of magnons in quantum ferromagnets

T Michoel, A Verbeure

Research output: Contribution to journalArticlepeer-review


We provide the mathematical structure and a simple, transparent and rigorous derivation of the magnons as elementary quasi-particle excitations at low temperatures and in the infinite spin limit for a large class of Heisenberg ferromagnets. The magnon canonical variables are obtained as fluctuation operators in the infinite spin limit. Their quantum character is governed by the size of the magnetization.

Original languageEnglish
Pages (from-to)5875-5883
Number of pages9
JournalJournal of Physics A: Mathematical and General
Issue number32
Publication statusPublished - 13 Aug 1999


  • Condensed matter
  • electrical, magnetic and optical


Dive into the research topics of 'Mathematical structure of magnons in quantum ferromagnets'. Together they form a unique fingerprint.

Cite this